MAUDE Adverse Event Report: KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD WM-NP3 MOBILE WORKSTATION ROW GI; WM-*P3 SERIES OF ENDOSCOPY WORKSTATIONS

KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD WM-NP3 MOBILE WORKSTATION ROW GI; WM-*P3 SERIES OF ENDOSCOPY WORKSTATIONS
Model Number K10035368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the mobile workstation had a broken castor.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Correction is being made to previously submitted e1 - initial reporter address, which was not late.The correct initial reporter was internal to olympus.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over three (3) years since the subject device was manufactured.The device was not returned to olympus for inspection, and the customer's complaint/reportable malfunction was not confirmed.Based on the results of the investigation, a definitive root cause could not be determined.No item was available for return for a complete and meaningful investigation.Likewise, no image of the castor could be provided.However, from the narrative provided, olympus presumes the most likely cause of this particular failure is metal fatigue, provoked by multiple impacts.This occurs following the development of a stress crack in the mounting spigot, due to an unknown origin, that propagates through the spigot driven by the additional stresses now being placed on the component.This propagation eventually causes a loss of pre-tension in the threaded joint and the castor works loose.This continued loosening expedites the rate of cracking until the effective cross-sectional area of the castor mounting spigot is reduced to such an extent, that inevitably, a complete brittle fracture of the castor spigot occurs, often without warning and with a seemingly innocuous load being applied.There are several potential known causes of the crack origin but non-availability of either part of the broken castor spigot prevents further investigation.
 
Event or Problem Description
The issue occurred with the front right braked castor.The failure was found during inspection in loaner center when it was returned from the customer.

Brand Name
WM-NP3 MOBILE WORKSTATION ROW GI
Common Device Name
WM-*P3 SERIES OF ENDOSCOPY WORKSTATIONS
Manufacturer (Section D)
KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD
keymed house, stock road
southend on sea, essex SS25Q H
UK  SS25QH
Manufacturer (Section G)
KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD
keymed house, stock road
southend on sea, essex
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20547005
Report Number9611174-2024-00044
Device Sequence Number7541366
Product Code FEM
UDI-Device Identifier15019778007854
UDI-Public15019778007854
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberK10035368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown